Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 108, NWS Jackson, MS

September 15, 20094 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 15, 2009, 3:41 PM CDT for 4 counties in Mississippi. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2009, 3:41 PM CDT (20:41 UTC)
Expired
Sep 15, 2009, 6:04 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 4:26 PM CDTFLASH FLOODItta Bena, MS2 REPORTS OF HOMES FLOODED JUST RECEIVED BY EMERGENCY MANAGEMENT.
Sep 15, 4:30 PM CDTFLASH FLOODItta Bena, MSWATER IN SEVERAL HOUSES
Sep 15, 5:00 PM CDTFLASH FLOODSchlater, MSSTREET CAVED IN DUE TO EROSION FROM FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 152041
FFWJAN
MSC015-051-053-083-152345-
/O.NEW.KJAN.FF.W.0108.090915T2041Z-090915T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT TUE SEP 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  EXTREME WEST CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...

* UNTIL 645 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN RAPIDLY 
  DEVELOPING OVER THE WARNED AREA. DOPPLER RADAR INDICATED THAT 
  RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL OCCUR WITH THESE
  SHOWERS AND STORMS. GIVEN RECENT RAINFALL TOTALS OF 3 TO 6 INCHES
  ACROSS THE WARNED AREA...THESE SHOWERS AND STORMS WILL LIKELY 
  PRODUCE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINTER
  CITY...SUNNYSIDE...MONEY AND QUITO

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO TO THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3379 9017 3377 9017 3375 9028 3372 9030
      3370 9027 3374 9024 3373 9022 3373 9014
      3351 9009 3321 9017 3321 9045 3380 9045
      3380 9017

$$

AEG
2 follow-up statements
000 
WGUS74 KJAN 152217
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT TUE SEP 15 2009

MSC015-051-053-152226-
/O.CAN.KJAN.FF.W.0108.000000T0000Z-090915T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-HOLMES MS-HUMPHREYS MS-
517 PM CDT TUE SEP 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
HUMPHREYS...NORTHWESTERN HOLMES AND WEST CENTRAL CARROLL COUNTIES...

AT 516 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAIN HAD MOVED OUT OF 
THIS AREA.

LAT...LON 3377 9017 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9022 3373 9014 3351 9009
      3359 9012 3340 9044 3380 9045 3380 9017

$$

MSC083-152345-
/O.CON.KJAN.FF.W.0108.000000T0000Z-090915T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEFLORE MS-
517 PM CDT TUE SEP 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHERN LEFLORE COUNTY...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR ITTA BENA...
MOVING NORTH AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONEY...SUNNYSIDE AND MINTER CITY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3377 9017 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9022 3373 9014 3351 9009
      3359 9012 3340 9044 3380 9045 3380 9017

$$

OLB
000 
WGUS74 KJAN 152304
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT TUE SEP 15 2009

MSC083-152311-
/O.CAN.KJAN.FF.W.0108.000000T0000Z-090915T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEFLORE MS-
604 PM CDT TUE SEP 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LEFLORE
COUNTY...

THUNDERSTORMS HAVE WEAKENED OVER THE WARNED AREA.  


LAT...LON 3377 9017 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9022 3373 9014 3351 9009
      3359 9012 3340 9044 3380 9045 3380 9017

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 10:20 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Sep 15, 10:20 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT TUE SEP 15 2009

.UPDATE...LATEST SURFACE ANALYSIS SHOWS THE LOW JUST NORTHWEST OF
MONROE LA. WATER VAPOR IMAGERY/RUC ANALYSIS HAS THE NEARLY STACKED
UPPER LOW OVER THE ARKLATEX. CIRCULATION AROUND THE LOW IS WRAPPING
AROUND SOME DRIER AIR FROM THE SOUTH. THIS WAS EVIDENT ON WATER
VAPOR IMAGERY AND VISIBLE IMAGERY WAS SHOWING NUMEROUS BREAKS OVER
THE SOUTHERN HALF OF OUR CWA. THIS WILL LEAD TO GREATER HEATING AND
DESTABILIZATION FOR AFTERNOON CONVECTION. LOCAL WRF AND SHORT RANGE
MODELS STILL SHOW DECENT COVERAGE ACROSS OUR CWA THIS AFTERNOON. A
FEW STRONG STORMS WILL BE POSSIBLE AS WELL AS LOCALLY HEAVY
RAINFALL. FLASH FLOOD GUIDANCE IS LOW OVER THE DELTA DUE TO RECENT
HEAVY RAINFALL. WL CONTINUE CURRENT FLASH FLOOD WATCH AREA BUT MAY
EXPAND THE AREA WITH THIS AFTERNOON PACKAGE. TEMPERATURES WERE ON
TRACK THIS MORNING AND UPDATES HAVE BEEN SENT. /22/
&&

.PREVIOUS DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...THE SLOWLY
APPROACHING SURFACE LOW(1007MB) AND VERTICALLY STACKED CYCLONE ALONG
THE SABINE RIVER THIS MORNING WAS TRIGGERING HEAVY TROPICAL RAINS
WITH RADARS SHOWING SCATTERED SHRA/ISOLATED TSRA MOVING N AT 20 KTS
ACROSS NERN LA...SERN AR AND THE WRN HALF OF MS. RAINFALL AMOUNTS
OVERNIGHT HAVE BEEN A BIT MORE IMPRESSIVE THAN EXPECTED WITH RADAR
SHOWING 3-4 INCHES IN MANY LOCATIONS W OF THE MS RIVER. KMLU HAS
REPORTED OVER 5.5 INCHES SINCE 6 PM MONDAY.  WATER VAPOR IMAGES SHOW
SOMEWHAT OF A DRY SLOT ALOFT REMAINING ACROSS SRN MS AND SHRA
CURRENTLY FIRING UP ON THE NRN EDGE OF THIS DRYING. EXPECT BEST
COVERAGE OF SHRA W OF I-55 TODAY WITH SOME DESTABILIZATION TAKING
PLACE TO THE E BY THIS AFTERNOON. BEST INSTABILITY SETS UP ACROSS
SERN MS WITH 2000J/KG MLCAPES LIKELY IN AXIS OF 335K+ 850MB THETA E
AIR AND 5.5C 7-500MB LAPSE RATES. LOCAL WRFS SHOWING MORE ROUNDS OF
TSRA BREAKING OUT ACROSS ENTIRE CWFA THIS AFTERNOON WITH ADDITIONAL
HEAVY RAINS OF 2-4 INCHES POSSIBLE THROUGH TONIGHT.

THE BIG ISSUE NOW WILL BE THE ADDED VOLUMES OF RAINFALL IN AREAS OF
THE DELTA...SERN AR AND NERN LA THAT HAVE BEEN SOAKED SINCE SUNDAY
AND HAVE OPTED TO GO WITH A RARE SEPTEMBER FLASH FLOOD WATCH
GENERALLY W OF A GRENADA-ROLLING FORK-WINNSBORO LINE THROUGH
WEDNESDAY. ADDITIONAL RAINS OF 3 TO 5 INCHES EASILY ATTAINABLE IN
THOSE AREA WHILE 1 TO 3 INCHES LIKELY ELSEWHERE. THE WATCH MAY HAVE
TO BE EXPANDED GOING INTO WEDNESDAY OR WEDNESDAY NIGHT.

AS ANOTHER IMPULSE ROTATES AROUND THE UPPER LOW TONIGHT AS THE
SURFACE LOW CROSSES KMLU SETTING UP A DEFORMATION AXIS ACROSS SERN
AR AND THE DELTA REGION FOR POTENTIAL HEAVY RAINS. PWATS REMAIN 2.1+
INCHES...AND WILL KEEP MENTION OF HEAVY RAINS IN ZONE FORECASTS FOR
INTO WEDNESDAY MAINLY N OF I-20. THE SVR WIND/TORNADO POTENTIAL
APPEARS TO BE EVEN LOWER BUT A TROPICAL FUNNEL NOT OUT OF THE
QUESTION.

RAIN CHANCES CONTINUE THROUGH WEDNESDAY NIGHT AS SURFACE LOW MOVES
INTO OUR DELTA COUNTIES AND THEN BEGINS TO RETROGRADE SWWD. THIS
SYSTEM LOOKING MORE WORTHY OF DEPRESSION STATUS AS THE END RESULTS
MAY BE JUST AS IMPRESSIVE BEFORE IT IS DONE. THE BLOCKED UP UPPER
PATTERN STILL NOT SCHEDULED TO BREAK DOWN BEFORE THE END OF THE
WEEK. WILL KEEP HIGHEST POPS(CATEGORICAL) ACROSS THE NWRN THIRD OF
THE CWFA THROUGH TONIGHT WITH SCATTERED SHRA CONTINUING SERN TWO
THIRDS. OVERALL...VERY CLOSE TO MAV HIGHS AND MET GUIDANCE LOWS FOR
THE SHORT TERM. POPS REMAIN HIGH FOR THE TIME BEING BUT SOME DRYING
OUT FROM S TO N BEGINNING LATE WEDNESDAY NIGHT IF THE SYSTEM STARTS
TO RETROGRADE FROM OUR REGION. /40/

THURSDAY THROUGH NEXT TUESDAY...THE FORECAST AREA WILL CONTINUE TO
REMAIN UNDER THE INFLUENCE OF THE UPPER LOW THROUGH THE END OF THE
WORK WEEK...WHILE THE SURFACE LOW ASSOCIATED WITH IT CONTINUES TO
TAKE ITS TIME IN VACATING THE REGION. THISLL EQUATE TO CONTINUED
WARM HUMID CONDITIONS DURING THIS TIME WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...PARTICULARLY DURING THE AFTERNOON HOURS.

AS WE MOVE INTO THE WEEKEND...THIS PESKY UPPER LOW...AND SURFACE
LOW...FINALLY LOOK TO BEGIN LIFTING NORTH NORTHEAST OUT OF THE
FORECAST AREA WHILE LEAVING A PIECE OF UPPER LEVEL ENERGY OVER THE
SOUTHERN PLAINS.  THE UPPER RIDGE TO THE EAST TRIES TO BUILD WEST
INTO THE REGION DURING THIS TIME...BUT IT APPEARS ITLL BE WITH
LITTLE TO NO AVAIL AS THE BEFORE MENTIONED PIECE OF ENERGY OVER THE
SOUTHERN PLAINS STARTS TO LIFT NORTHEAST INTO THE MID MISSISSIPPI
RIVER VALLEY ON SUNDAY IN RESPONSE TO YET ANOTHER UPPER LEVEL TROUGH
DIGGING SOUTHEAST ACROSS THE NATIONS MID-SECTION.  HUMID CONDITIONS
WILL PERSIST OVER THE ARKLAMISS REGION DURING THIS TIME...WHILE RAIN
CHANCES TAPER OFF A BIT...BUT AGAIN REMAIN CONFINED TO THE AFTERNOON
HOURS.

THIS NEXT UPPER LEVEL TROUGH WILL SWING EAST INTO AND THROUGH THE
FORECAST AREA MONDAY INTO TUESDAY.  THIS WILL FORCE A COLD FRONT
TOWARD AND EVENTUALLY THROUGH THE FORECAST AREA DURING THIS
TIME...AGAIN KEEPING RAIN CHANCES IN THE FORECAST. /19/

&&

.AVIATION...UPDATED...SHWR/TS ACTIVITY ACROSS THE AREA IS EXPECTED
TO REMAIN A FACTOR THROUGH THE END OF THE PERIOD AS LITTLE CHANGE IN
THE SYNOPTIC PATTERN IS FORECAST. WIDESPREAD MVFR CONDS WILL
CONTINUE THRU THE MORNING HOURS...WITH A GRADUAL TREND TOWARD VFR
CIGS/VIS THIS AFTN. MVFR/OCCASIONAL IFR CONDS LIKELY INVOF SHWRS/TS.
A FEW STORMS MAY BE COME STRONG...WITH TOPS NEAR 40KFT. PRIMARY
THREAT INVOF OF THESE STORMS WILL BE GUSTY WINDS AND SMALL HAIL. TS
ACTIVITY WILL DECREASE IN INTENSITY OVERNIGHT...WITH ISOLD TS
EXPECTED ALONG WITH WIDESPREAD SHWRS. A TREND TOWARD MVFR/IFR CONDS
WILL OCCUR IN THE MORNING AREAWIDE ONCE AGAIN. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  71  84  71 /  72  72  71  56
MERIDIAN      87  72  84  71 /  61  60  66  49
VICKSBURG     84  71  83  70 /  78  62  78  60
HATTIESBURG   87  73  85  72 /  59  51  56  38
NATCHEZ       86  72  82  70 /  74  52  62  42
GREENVILLE    82  71  83  70 /  88  74  89  72
GREENWOOD     82  71  81  70 /  83  72  83  69

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ018-019-025-
     026-034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAZ007>009-015-
     016-023.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ074-075.

&&

40/19
Hazardous weather outlook, Sep 15, 2:30 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE SEP 15 2009

LAZ024>026-MSZ029>033-037>039-043>066-072>074-161930-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT TUE SEP 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS
EVENING AND AGAIN WEDNESDAY AFTERNOON AS A LOW PRESSURE SYSTEM
APPROACHES SLOWLY FROM THE WEST. VERY HEAVY RAINFALL OF ONE TO TWO
INCHES AND GUSTY WINDS UP TO 40 MPH WILL BE THE PRIMARY RISK IN
STRONGER STORMS...AND HAIL TO THE SIZE OF DIMES WILL ALSO BE POSSIBLE.
LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS IS ALSO POSSIBLE
THROUGH TONIGHT WHERE STORMS PERSIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ABOVE NORMAL RAINFALL CHANCES WILL CONTINUE WEDNESDAY THROUGH AT
LEAST THURSDAY...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-161930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
230 PM CDT TUE SEP 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA THROUGH WEDNESDAY...WITH FLASH FLOODING THE PRIMARY CONCERN. A
SLOW MOVING SURFACE AND UPPER LEVEL LOW WILL CREEP TOWARD THE LOWER
MISSISSIPPI VALLEY FROM EAST TEXAS BRINGING SEVERAL ROUNDS OF HEAVY
RAINFALL. TORRENTIAL DOWNPOURS OF 2 TO 4 INCHES WILL BE POSSIBLE
WITH SOME OF THE THUNDERSTORMS. GUSTY WINDS TO 40 MPH COULD
ACCOMPANY THE STORMS...PARTICULARLY EAST OF INTERSTATE 55. FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS WILL PROBABLY OCCUR AND
RESIDENTS SHOULD BE READY TO MOVE TO HIGHER GROUND IF WARNINGS ARE
ISSUED OR FLOODING IS OBSERVED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ABOVE NORMAL RAINFALL CHANCES WILL CONTINUE WEDNESDAY THROUGH AT
LEAST THURSDAY. FLASH FLOOD WATCHES MAY HAVE TO BE EXTENDED FOR PARTS
OF THE AREA AS THE RAINS OCCUR. OTHERWISE...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE WEEKEND INTO MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN/22

In the hours before

Special weather statement, Sep 15, 1:35 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT TUE SEP 15 2009

MSZ057-058-151925-
CLARKE MS-JASPER MS-
135 PM CDT TUE SEP 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF STAFFORD SPRINGS AT 135 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN JASPER AND CLARKE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

COHEN
Special weather statement, Sep 15, 2:00 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE SEP 15 2009

MSZ018-019-151945-
BOLIVAR MS-SUNFLOWER MS-
200 PM CDT TUE SEP 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WAS LOCATED JUST WEST OF RULEVILLE AT 159 PM
CDT...MOVING NORTH AT 20 MPH.

GIVEN RECENT HEAVY RAINFALL...THESE DOWNPOURS WILL LIKELY CAUSE
PONDING OF WATER IN LOW LYING AREAS. SHOULD THE STORMS START TO
PERSIST OVER THE AREA...A FLASH FLOOD WARNING MAY BE NEEDED.

PEOPLE IN NORTHERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

AEG
Special weather statement, Sep 15, 2:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE SEP 15 2009

MSZ037-043-044-050-152030-
SCOTT MS-MADISON MS-LEAKE MS-ATTALA MS-
243 PM CDT TUE SEP 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF FARMHAVEN AT 243 PM CDT...MOVING NORTH
AT 25 MPH.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ATTALA...WESTERN LEAKE...NORTHEASTERN MADISON
AND EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:10 PM CDTFlash Flood WarningJANHinds, Rankin58 min
Sep 14, 7:17 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo58 min
Sep 14, 7:28 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
Sep 14, 8:28 PM CDTFlash Flood WarningJANSunflower, Washington2 hr
Sep 14, 8:45 PM CDTFlash Flood WarningJANHinds2 hr
Sep 15, 3:44 AM CDTFlash Flood WatchJANBolivar, Grenada, Humphreys, Issaquena, Leflore, Sharkey and 2 more4 days
Sep 15, 9:28 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Sunflower84 min
Sep 15, 3:52 PM CDTFlash Flood WarningJANCarroll, Grenada3 hr
Sep 15, 5:33 PM CDTFlash Flood WarningJANJasper, Smith117 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.